Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 69, NWS Lubbock, TX

June 8, 2014Garza County, Lynn County, Terry County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 8, 2014, 12:29 AM CDT for Garza County, Lynn County, Terry County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 12:29 AM CDT (05:29 UTC)
Expired
Jun 8, 2014, 1:15 AM CDT
In force
46 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Garza County, TX, Lynn County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 5:44 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
2159 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WUUS54 KLUB 080529
SVRLUB
TXC169-305-445-080615-
/O.NEW.KLUB.SV.W.0069.140608T0529Z-140608T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1229 AM CDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GARZA COUNTY IN NORTHWEST TEXAS...
  LYNN COUNTY IN NORTHWEST TEXAS...
  SOUTHEASTERN TERRY COUNTY IN NORTHWEST TEXAS...

* UNTIL 115 AM CDT

* AT 1226 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM TAHOKA TO 10 MILES NORTH OF NEW MOORE...AND MOVING
  EAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  TAHOKA...NEW MOORE...GRASSLAND...GRAHAM AND ODONNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3296 10228 3316 10228 3329 10206 3334 10171
      3325 10149 3296 10141
TIME...MOT...LOC 0529Z 289DEG 25KT 3318 10174 3316 10202

HAIL...1.50IN
WIND...70MPH

$$

JWJ/JW
3 follow-up statements
999 
WWUS54 KLUB 080542
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1242 AM CDT SUN JUN 8 2014

TXC169-305-445-080615-
/O.CON.KLUB.SV.W.0069.000000T0000Z-140608T0615Z/
GARZA TX-LYNN TX-TERRY TX-
1242 AM CDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TERRY...LYNN AND SOUTHWESTERN GARZA COUNTIES UNTIL 115 AM CDT...

AT 1240 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF TAHOKA TO NEW MOORE...AND MOVING
SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NEW MOORE AND ODONNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3296 10228 3316 10228 3326 10202 3334 10171
      3325 10149 3296 10141
TIME...MOT...LOC 0542Z 344DEG 25KT 3306 10176 3303 10204

HAIL...1.00IN
WIND...60MPH

$$

JWJ/JW
824 
WWUS54 KLUB 080548
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1248 AM CDT SUN JUN 8 2014

TXC169-305-445-080615-
/O.CON.KLUB.SV.W.0069.000000T0000Z-140608T0615Z/
GARZA TX-LYNN TX-TERRY TX-
1248 AM CDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TERRY...LYNN AND SOUTHWESTERN GARZA COUNTIES UNTIL 115 AM CDT...

AT 1245 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 7 MILES NORTHEAST OF ODONNELL TO NEW MOORE...AND 
MOVING SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ODONNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3296 10220 3318 10217 3322 10199 3326 10175
      3334 10171 3325 10149 3296 10141
TIME...MOT...LOC 0547Z 344DEG 25KT 3303 10175 3300 10203

HAIL...1.00IN
WIND...60MPH

$$

JWJ/JW
627 
WWUS54 KLUB 080601
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
101 AM CDT SUN JUN 8 2014

TXC169-305-445-080615-
/O.CON.KLUB.SV.W.0069.000000T0000Z-140608T0615Z/
GARZA TX-LYNN TX-TERRY TX-
101 AM CDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TERRY...LYNN AND SOUTHWESTERN GARZA COUNTIES UNTIL 115 AM CDT...

AT 1257 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 6 MILES EAST OF ODONNELL TO GRANDVIEW...AND MOVING 
SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ODONNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3325 10149 3296 10141 3296 10220 3316 10217
      3320 10190 3326 10177 3326 10175 3334 10171
TIME...MOT...LOC 0559Z 344DEG 25KT 3295 10172 3292 10200

HAIL...<.75IN
WIND...60MPH

$$

JWJ/JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:07 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 7, 9:07 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
907 PM CDT SAT JUN 7 2014

.DISCUSSION...
GROWING CHANCE FOR A LARGE MESO-SCALE CONVECTIVE SYSTEM...MCS...TO
DEVELOP OVER THE AREA TONIGHT AND PERSIST INTO SUNDAY MORNING. VERY
MOIST AIRMASS AND POTENTIAL FOR FLOODING FROM SUPER-CELL STORMS IN
ADVANCE OF THE MCS WHILE A LARGER AREA MAY BE PRONE TO EXCESSIVE
RAINFALL LATER IN THE NIGHT. SEVERE WEATHER THREAT HAS INCREASED
LATE THIS EVENING WITH THE BURGEONING STORMS SOUTHWEST OF LUBBOCK
AND THE GROWING COMPLEX JUST NORTH OF CLOVIS...ALL CONVERGING
TOWARDS OUR AREA. THE TORNADO WATCH WILL CONTINUE THROUGH 1 AM FOR
ALL AREAS...WHILE WE HAVE JUST ISSUED A FLASH FLOOD WATCH THROUGH
SUNDAY MORNING FOR ALL AREAS AS WELL. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 650 PM CDT SAT JUN 7 2014/

AVIATION...
THUNDERSTORMS ARE EXPECTED TO INCREASE ACROSS BOTH TAF SITES BY
MID TO LATE THIS EVENING. THERE IS GOOD POSSIBILITY AS WELL OF
SEVERE THUNDERSTORMS NEAR KLBB IN PARTICULAR BETWEEN 02Z AND 05Z
THIS EVENING WITH LARGE HAIL AND HIGH WINDS POSSIBLE...TORNADO
WATCH IS IN EFFECT UNTIL 06Z TONIGHT...WHILE KCDS RISK IS JUST A
BIT LESS. STRONGEST THUNDERSTORMS ARE EXPECTED ALONG AND JUST
NORTH OF A WELL DEFINED SURFACE BOUNDARY CURRENTLY STRETCHING FROM
SEVERE STORMS NEAR TUCUMCARI NEW MEXICO THROUGH FRIONA AND
ABERNATHY TO NEAR WHITE RIVER LAKE. BOUNDARY IS EDGING SLOWLY WEST
TOWARDS KLBB. DIFFICULT TO ANTICIPATE JUST HOW STORMS WILL EVOLVE.
WE FAVOR LATER IN THE EVENING BEFORE BEST CHANCE THOUGH CANT RULE
OUT ISOLATED DISCRETE STORMS PRIOR TO THAT. TERMINALS SHOULD BE ON
BACK SIDE OF SYSTEM MIDNIGHT AND LATER AND MAY BE SUBJECT TO
SEVERAL HOURS OF SHOWERS AND THUNDER BUT WILL ADD THIS WHEN THE
MCS GIVES STRONGER CLUES. AIRMASS LIKELY TO STABILIZE SUNDAY
MORNING AND STRATUS MOST LIKELY NEAR MVFR LEVELS IS POSSIBLE NEAR
OR AFTER DAYBREAK. AIRMASS SHOULD BEGIN DESTABILIZE TOWARDS
ADDITIONAL THUNDER CHANCES LATE SUNDAY. RMCQUEEN

PREV DISCUSSION... /ISSUED 321 PM CDT SAT JUN 7 2014/

SHORT TERM...
STORM CHANCES...INCLUDING SEVERE WEATHER AND THE PROSPECTS FOR HEAVY
RAIN...CONTINUE TO DOMINATE THE SHORT TERM.

THE QUASI-STATIONARY BOUNDARY THAT HAS BEEN LINGERING IN THE REGION
FOR SOME TIME NOW DID RECEIVE A NICE BUMP SOUTHWARD THIS MORNING AND
EARLY AFTERNOON...AND AS OF 20Z WAS SITTING ALONG AN AMHERST TO
DICKENS LINE. HEATING HAS BEEN SOMEWHAT SUPPRESSED WITH PLENTY OF
LOW-LEVEL MOISTURE AND CLOUD COVER BLANKETING MUCH OF THE FA
TODAY...BUT THE LATEST SPC MESO-ANALYSIS NOW SHOWS MLCAPES OF
2000-3000 J/KG WITH MINIMAL INHIBITION LEFT. PLUS...WE HAVE ALREADY
SEEN A FEW SHOWERS/STORMS ATTEMPTING TO DEVELOP NORTH OF THE BOUNDARY
OFF THE CAPROCK ALREADY...AND THESE ATTEMPTS WILL CONTINUE THROUGH
LATE AFTERNOON...WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED
TO MATURE. THE STRONG INSTABILITY AND DEEP LAYER SHEAR OF 40-50+
KNOTS WILL MEAN SUPERCELL AND MULTICELL MODES WILL OCCUR...WITH VERY
LARGE HAIL AND DAMAGING DOWNBURST WIND POSSIBLE. LOW LFCS AND LCLS
WILL ALSO SUPPORT A TORNADIC THREAT...WITH THE BEST LOW-LEVEL SHEAR
NEAR AND SLIGHTLY NORTH OF THE BOUNDARY WHERE THE TORNADIC POTENTIAL
WILL BE MAXIMIZED. ADDITIONAL ACTIVITY DEVELOPING IN THE HIGHER
TERRAIN OF EASTERN NM IS EXPECTED TO ORGANIZE INTO A MCS AND PLUNGE
SOUTHEASTWARD THROUGH THE EVENING HOURS...WITH MORE OF A DAMAGING
WIND AND HEAVY RAIN THREAT. IT DOES APPEAR ROUGHLY THE NORTHEAST
HALF OF THE CWA IS FAVORED FOR THE HEAVY RAIN THREAT...THOUGH HIGH
PWATS WILL SUPPORT BRIEF TORRENTIAL RAIN WITH ANY STRONGER STORM
THAT DEVELOPS. THUS...IN ADDITION TO A INCLUDING A SEVERE WEATHER
MENTION IN THE GRIDS THROUGH TONIGHT WILL HAVE ALSO ADDED A HEAVY
RAIN MENTION.

TONIGHT/S CONVECTION WILL REINFORCE THE SFC BOUNDARY...LIKELY
PUSHING IT FURTHER SOUTHWARD FOR TOMORROW. ELEVATED ACTIVITY MAY
LINGER INTO SUNDAY MORNING AS A MODEST SOUTHERLY LLJ LIFTS OVER THE
SURFACE BOUNDARY...AND THUS WE HAVE KEPT A CHANCE OF STORMS IN THE
FORECAST. AN UPPER LEVEL DISTURBANCE WILL THEN APPROACH FROM THE
WEST BY LATER IN THE DAY...RENEWING STORM CHANCES...PARTICULARLY BY
SUNDAY NIGHT WHEN ANOTHER MCS MAY BE POSSIBLE. DEPENDING ON HOW
THINGS PLAY OUT TONIGHT AND EARLY TOMORROW...WE COULD SEE CONVECTION
DEVELOP LOCALLY SUNDAY AFTERNOON...THOUGH IF CLOUD COVER TEMPERS
HEATING/DESTABILIZATION...WE MAY HAVE TO WAIT UNTIL EVENING.
THUS...WE HAVE MAINTAINED POPS IN THE CHANCE CATEGORY THROUGH SUNDAY
AFTERNOON. SUFFICIENT DEEP LAYER SHEAR AND INSTABILITY WILL KEEP A
RISK OF SEVERE WEATHER IN THE PICTURE AGAIN TOMORROW...WITH HEAVY
RAIN ALSO POSSIBLE.

TEMPERATURES WILL BE MILD TONIGHT...THANKS IN PART TO THE RICH
MOISTURE IN PLACE...BUT THIS...ALONG WITH THE LINGERING FRONT AND
PLENTY OF CLOUD COVER WILL ALSO KEEP TEMPERATURES FROM RISING TOO
DRAMATICALLY ON SUNDAY. WE HAVE TRIMMED BACK FORECAST HIGHS A COUPLE
OF DEGREES...WITH UPPER 70S AND LOWER 80S COMMON...EXCEPT ACROSS THE
SOUTHERN ZONES WHERE MID TO UPPER 80S MAY BE POSSIBLE.

LONG TERM...
CONVECTION LIKELY ONGOING AT BEGINNING OF THE LONG TERM PERIOD
SUNDAY EVENING THEN SPREADING ACROSS MUCH IF NOT ALL OF THE FCST
AREA OVERNIGHT. LIKELY POPS CONTINUE TO BE JUSTIFIED WITH THE ONE
CAVEAT ATTM BEING SOME UNCERTAINTY ABOUT THE POSITIONING OF COLD
FRONT AND/OR OUTFLOW BOUNDARY LATE SUNDAY.

AMPLIFICATION OF AN UPPER RIDGE TO OUR WEST MONDAY AND TUESDAY
SHOULD RESULT IN FAIRLY MILD TEMPS AND ONLY REMOTE RAINFALL
POSSIBILITIES ONCE SUNDAY NIGHTS CONVECTIVE COMPLEX CLEARS THE
FCST AREA. THIS UPPER RIDGE WILL THEN BE FLATTENED BY TWO OR THREE
SHORT WAVE TROUGHS MOVING ACROSS THE NRN ROCKIES AND PLAINS. THIS
WILL RESULT IN ZONAL FLOW ACROSS THE DESERT SW WITH POTENTIAL FOR
THE DRYLINE TO SHIFT EWD INTO THE FCST AREA WITH BEST CHANCE FOR
THUNDERSTORMS LOOKING TO BE WEDNESDAY WITH POSSIBILITY OF SOME
UPPER SUPPORT FROM THE SRN END OF THE FIRST OF THE NRN PLAINS
TROUGHS. SIMILAR UPPER PATTERN TO PERSIST THROUGH THE END OF NEXT
WEEK WHICH COULD RESULT IN DAILY PRECIP CHANCES. FOR NOW WILL KEEP
MENTION OUT PAST THE SLIGHT CHANCE MENTIONED FOR WEDNESDAY UNTIL
SEE SOME BETTER MODEL CONTINUITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  79  57  78  55 /  70  40  50  20  10
TULIA         63  78  59  77  56 /  70  40  60  20  10
PLAINVIEW     64  79  61  78  57 /  70  40  60  20  10
LEVELLAND     66  84  63  81  59 /  60  40  60  20   0
LUBBOCK       66  84  63  81  59 /  70  40  60  20   0
DENVER CITY   68  86  64  82  61 /  40  30  60  20  10
BROWNFIELD    67  85  65  83  61 /  50  30  60  20  10
CHILDRESS     68  83  65  81  60 /  70  40  70  30  10
SPUR          69  83  65  83  62 /  70  40  60  30  10
ASPERMONT     71  88  66  85  62 /  70  40  70  30  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING
ZONES: TXZ021>044.

&&

05/99
Hazardous weather outlook, Jun 7, 9:36 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
936 PM CDT SAT JUN 7 2014

TXZ021>044-090245-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
936 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CONVECTIVE AND FLOODING
A TORNADO WATCH IS IN EFFECT UNTIL 1 AM SUNDAY MORNING...WHILE A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 1 PM SUNDAY AFTERNOON. ALL
AREAS OF THE TEXAS SOUTH PLAINS ARE INVOLVED. DISCRETE SUPERCELL
THUNDERSTORMS DEVELOPING LATE THIS EVENING ACROSS THE REGION ARE
EXPECTED TO EVOLVE INTO A LARGE CONVECTIVE SYSTEM OVERNIGHT. THIS
WILL GIVE POTENTIAL FOR TORNADOES...DAMAGING WIND GUSTS IN EXCESS
OF 75 MPH...AND LARGE HAIL UP TO BASEBALL SIZE IN DIAMETER EARLY
TONIGHT. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL ALSO
POSE A THREAT FOR FLASH FLOODING THROUGH THE NIGHT AND MUCH OF
SUNDAY MORNING BEFORE THIS SYSTEM MOVES EAST OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDESPREAD THUNDERSTORM ACTIVITY WILL AGAIN BE POSSIBLE SUNDAY
AFTERNOON AND EVENING THROUGHOUT MUCH OF THE AREA. MUCH LIKE
TONIGHT...STORMS ON SUNDAY MAY BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND LARGE HAIL...ALONG WITH TORRENTIAL RAINS AND LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE EARLY TONIGHT. BE CAUTIOUS DURING
NIGHTTIME SPOTTING TO REMAIN IN SAFE QUADRANTS OF THE STORM
ACTIVITY.

In the hours before

Local storm report, Jun 7, 11:53 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1153 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     6 SSW WOLFFORTH         33.43N 102.05W
06/07/2014  M68 MPH          LUBBOCK            TX   MESONET

&&

EVENT NUMBER LUB1400194

JGD
Local storm report, Jun 7, 11:54 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1154 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             WOLFFORTH               33.51N 102.01W
06/07/2014  E1.00 INCH       LUBBOCK            TX   BROADCAST MEDIA

            NEAR FRENSHIP HIGH SCHOOL

&&

EVENT NUMBER LUB1400195

JGD
Local storm report, Jun 7, 11:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1159 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     HAIL             3 W WOODROW             33.45N 101.90W
06/07/2014  M0.88 INCH       LUBBOCK            TX   NWS EMPLOYEE

            154TH AND INDIANA FOR 3-4 MINUTES

&&

EVENT NUMBER LUB1400196

JGD
Special weather statement, Jun 8, 12:00 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1200 AM CDT SUN JUN 8 2014

TXZ026-080530-
CHILDRESS-
1200 AM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY...

AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF CHILDRESS...MOVING EAST AT 15
MPH.

IN ADDITION...NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3431 10038 3464 10040 3464 9999 3431 9999
TIME...MOT...LOC 0500Z 257DEG 13KT 3443 10016

31
Local storm report, Jun 8, 12:06 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1206 AM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             4 W MATADOR             34.02N 100.89W
06/07/2014  E1.75 INCH       MOTLEY             TX   STORM CHASER

&&

EVENT NUMBER LUB1400197

JGD
Local storm report, Jun 8, 12:27 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1227 AM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND GST     3 NNE TAHOKA            33.20N 101.77W
06/08/2014  M61 MPH          LYNN               TX   MESONET

&&

EVENT NUMBER LUB1400198

JGD

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:28 PM CDTSevere Thunderstorm WarningLUBDickens, Motley47 min
Jun 7, 8:10 PM CDTSevere Thunderstorm WarningLUBYoakum50 min
Jun 7, 8:13 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley32 min
Jun 7, 8:41 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley19 min
Jun 7, 8:47 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Terry, Yoakum43 min
Jun 7, 8:53 PM CDTSevere Thunderstorm WarningLUBParmer22 min
Jun 7, 8:56 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley19 min
Jun 7, 9:00 PM CDTFlash Flood WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more16 hr
Jun 7, 9:08 PM CDTSevere Thunderstorm WarningLUBBailey, Parmer37 min
Jun 7, 9:13 PM CDTSevere Thunderstorm WarningLUBCottle, King, Motley32 min
Jun 7, 9:20 PM CDTTornado WarningLUBParmer25 min
Jun 7, 9:27 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Lamb, Terry, Yoakum48 min
Jun 7, 9:42 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer48 min
Jun 7, 9:50 PM CDTTornado WarningLUBBailey, Lamb25 min
Jun 7, 9:57 PM CDTTornado WarningLUBCastro18 min
Jun 7, 10:09 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock21 min
Jun 7, 10:13 PM CDTTornado Warning Tornado observedLUBLamb17 min
Jun 7, 10:20 PM CDTSpecial Weather StatementLUBChildress40 min
Jun 7, 10:26 PM CDTAreal Flood AdvisoryLUBBailey, Castro, Hockley, Lamb, Parmer3 hr
Jun 7, 10:29 PM CDTTornado WarningLUBLamb16 min
Jun 7, 10:31 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher44 min
Jun 7, 10:32 PM CDTSevere Thunderstorm WarningLUBHale, Lamb, Lubbock28 min
Jun 7, 10:38 PM CDTFlash Flood WarningLUBCastro112 min
Jun 7, 10:46 PM CDTSevere Thunderstorm WarningLUBLamb14 min
Jun 7, 10:50 PM CDTSevere Thunderstorm WarningLUBHockley40 min
Jun 7, 11:00 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb30 min
Jun 7, 11:01 PM CDTAreal Flood AdvisoryLUBHale, Swisher119 min
Jun 7, 11:07 PM CDTSevere Thunderstorm WarningLUBBriscoe, Castro, Floyd, Hale, Swisher38 min
Jun 7, 11:11 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock34 min
Jun 7, 11:17 PM CDTSevere Thunderstorm WarningLUBChildress, Hall28 min
Jun 7, 11:20 PM CDTAreal Flood AdvisoryLUBLubbock2 hr
Jun 7, 11:21 PM CDTSevere Thunderstorm WarningLUBBailey24 min
Jun 7, 11:28 PM CDTSevere Thunderstorm WarningLUBBriscoe, Crosby, Floyd, Hale, Hall, Lubbock and 1 more47 min
Jun 7, 11:28 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry17 min
Jun 7, 11:37 PM CDTSevere Thunderstorm WarningLUBChildress23 min
Jun 7, 11:44 PM CDTSevere Thunderstorm WarningLUBLubbock, Lynn, Terry46 min
Jun 7, 11:58 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock47 min
Jun 8, 12:00 AM CDTSpecial Weather StatementLUBChildress30 min
Jun 8, 12:12 AM CDTAreal Flood AdvisoryLUBLynn, Terry78 min
Jun 8, 12:33 AM CDTSevere Thunderstorm WarningLUBCrosby, Garza, Lubbock, Lynn42 min
Jun 8, 12:46 AM CDTSpecial Weather StatementLUBTerry, Yoakum29 min
Jun 8, 1:16 AM CDTSevere Thunderstorm WarningLUBGarza, Kent29 min
Jun 8, 1:17 AM CDTSpecial Weather StatementLUBLynn, Terry, Yoakum28 min
Jun 8, 10:43 AM CDTSpecial Weather StatementLUBLynn32 min
Jun 8, 1:23 PM CDTSpecial Weather StatementLUBLubbock37 min
Jun 8, 2:32 PM CDTSpecial Weather StatementLUBHale13 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.